Get access

Acute Percutaneous Lactic Acid Poisoning in a Child

Authors


Address correspondence to Manuela Esteban Ramírez, M.D., Hospital Sant Joan de Déu, Department of Pediatrics, Passeig Sant Joan de Déu, 2. 08950 Esplugues de Llobregat, Barcelona, Spain, or e-mail: 35902mer@comb.es.

Abstract

Abstract:  Percutaneous poisoning is quite rare, and in particular, topical lactic acid poisoning is even more so. We report a young girl with lamellar ichthyosis and symptoms of poisoning, with clinical signs of irritability, agitation, myoclonia, and difficulty in walking, accompanied by lactic acidosis as a result of the more frequent than recommended application of emollients containing lactic acid. The clinical symptoms resolved upon discontinuation of the topical treatment. Among the possible causes of metabolic acidosis, health care providers should be aware of the possibility of percutaneous poisoning.

Get access to the full text of this article

Ancillary